MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number IOSS413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight: not provided.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that implant (ioss413) was removed due to infection at tooth location 6.Doctor decided to remove the implant as patient had a previous condition prior to the implant placement.Pain was also reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
One osseotite® certain® implant (ioss413) was returned for investigation.Visual evaluation of the as returned products identified signs of wear (damage) and bone residue around the external threads and platform of the implant, possibly due to removal procedure.Dhr review for the lot (2018040665) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.All sterilization activities were conducted with no nonconformities per sterilization record.Complaint history review was performed for the reported lot (2018040665) for similar event and one other complaint was found.November post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information, implant signs of wear (damage) was identified possibly due to removal process.However, infection could not be verified as the exact details of event and patient anatomical conditions were nonverifiable.No further investigation or immediate capa, hhe, d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
OSSEOTITE CERTAIN IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10708584
Report Number0001038806-2020-01602
Device Sequence Number3570458
Product Code DZE
UDI-Device Identifier00844868007104
UDI-Public(01)00844868007104(17)230426(10)2018040665(241)IOSS413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/26/2023
Device Model NumberIOSS413
Device Catalogue NumberIOSS413
Device Lot Number2018040665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR